MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572280
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) captures the reportable event of a partially deployed epic biliary endoscopic stent.The device has been received for analysis.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that an epic biliary endoscopic stent was to be implanted to treat a malignant cholangiocarcinoma in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2021.The patient's anatomy was not tortuous and was not dilated prior to stent placement.During insertion, there was difficulty advancing the delivery system through the scope.The stent began to deploy as it advanced from the scope before entering the ampulla.The stent was removed from the patient partially deployed on the delivery system and the procedure was completed with plastic stents.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(4) 2021 that an epic biliary endoscopic stent was to be implanted to treat a malignant cholangiocarcinoma in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2021.The patient's anatomy was not tortuous and was not dilated prior to stent placement.During insertion, there was difficulty advancing the delivery system through the scope.The stent began to deploy as it advanced from the scope before entering the ampulla.The stent was removed from the patient partially deployed on the delivery system and the procedure was completed with plastic stents.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a15 captures the reportable event of a partially deployed epic biliary endoscopic stent.Block h10: an epic biliary endoscopic stent and delivery system were received for analysis.Visual examination was performed and revealed the safety lock was in its original position and the sheath was bent.Microscopic examination was also performed and it was found that the stent is 2 mm deployed and a kink of the outer sheath was noted 20 mm from the distal end.No other issues were noted to the stent and delivery system.The reported event of stent partially deployed was confirmed.The investigation concluded that the reported event and the observed failures were most likely due to procedural factors encountered during the procedure.It may be that the interaction of the device with another device caused resistance and contributed to stent partial deployment and sheath kinked as the safety lock was still in the manufactured position.The bend in the sheath suggests that it likely got caught on something which caused the stent to come further out of the sheath.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
EPIC BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12229388
Report Number3005099803-2021-03695
Device Sequence Number3802060
Product Code FGE
UDI-Device Identifier08714729896906
UDI-Public08714729896906
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2022
Device Model NumberM00572280
Device Catalogue Number7228
Device Lot Number0026512619
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2021
Initial Date Received by Manufacturer 07/04/2021
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1